Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 21262

Case report
Table of Contents - Year : 2017 | Month : November | Volume : 11 | Issue : 11 | Page : OD01 - OD02

A Case of Janumet Poisoning OD01-OD02

Arun Bahulikar, Vihita Kulkarni, Deepak Phalgune

Correspondence
Dr. Deepak Phalgune,
18/27, Bharat Kunj-1, Erandawane, Pune-411038, Maharashtra, India.
E-mail: dphalgune@gmail.com

Janumet, an anti-diabetic drug is being increasingly used. Each tablet contains 50 mg of sitagliptin + 500/1000 mg of metformin. Metformin works by decreasing glucose production in the liver and decreasing absorption of glucose by the intestines. Sitagliptin works by regulating the levels of insulin the body produces after eating (sugar dependant insulin release). A previously healthy 17-year-old female was found to be unconscious and had an alleged history of consumption of eight to nine tablets of Janumet. Patient had seizures on admission and evidence of hypoglycaemia. Patient remained drowsy for two days. Gradually her clinical condition improved and she was diagnosed with an adjustment disorder with disturbance of emotion and conduct. She was discharged from the hospital on the seventh day with normal clinical parameters.